Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Aug 2, 2016, 6:31 PM CDT for Oldham County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 6:31 PM CDT (23:31 UTC)
- Expired
- Aug 2, 2016, 7:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Amarillo, TX
County Oldham County, TX
The radar
The Amarillo radar (KAMA), 63 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -255 J/kg
- Mixed-layer LCL
- 2126 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
792 WWUS84 KAMA 022331 SPSAMA SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 631 PM CDT TUE AUG 2 2016 TXZ011-030015- OLDHAM TX- 631 PM CDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OLDHAM COUNTY UNTIL 715 PM CDT... AT 631 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF WILDORADO...OR 10 MILES NORTHEAST OF VEGA...MOVING NORTHEAST AT 10 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VEGA...BOYS RANCH AND WILDORADO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3555 10249 3556 10216 3518 10217 3519 10256 TIME...MOT...LOC 2331Z 206DEG 11KT 3532 10226 $$ JC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:39 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 2, 3:39 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 339 PM CDT TUE AUG 2 2016 .DISCUSSION... Several surface boundaries across the panhandles will provide the stage for further shower and thunderstorm development through tonight. The storms will be slow movers given the light winds aloft. Heavy rain will be a threat which could cause localized flooding. Brief strong winds will also be possible. The upper level pattern will change very little through this forecast. The center of the upper level high is just about overhead today and it should slide off to the east of the panhandles by Wednesday night. The panhandles will be in between an upper level trough over the southwest U.S. and the high over the south central U.S. This southwest flow aloft will bring subtropical moisture northeast across at least the northwest half of the cwa, which is where the best chance of showers and thunderstorms will be from Wednesday through early next week. Temperatures will be generally above normal by 3 to 8 degrees through this forecast. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 70 97 71 98 69 / 30 20 20 20 30 Beaver OK 71 101 72 102 70 / 40 20 20 20 30 Boise City OK 64 93 65 95 62 / 50 30 30 40 40 Borger TX 73 98 75 101 72 / 30 20 20 20 30 Boys Ranch TX 70 97 72 97 69 / 40 20 20 20 30 Canyon TX 68 95 70 98 67 / 30 20 20 20 30 Clarendon TX 71 97 72 101 72 / 20 10 10 10 20 Dalhart TX 67 95 67 96 66 / 50 30 30 30 40 Guymon OK 69 99 70 100 68 / 40 20 20 30 30 Hereford TX 69 95 70 97 67 / 50 20 20 20 30 Lipscomb TX 72 100 73 101 72 / 30 10 10 20 30 Pampa TX 70 96 71 98 69 / 20 20 10 20 20 Shamrock TX 73 101 74 102 73 / 20 10 10 10 20 Wellington TX 74 102 74 102 74 / 20 10 10 5 20 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 16/15
Hazardous weather outlook, Aug 2, 3:49 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 349 PM CDT TUE AUG 2 2016 OKZ001>003-TXZ001>020-030900- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 349 PM CDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES THROUGH TONIGHT. SOME OF THE STORMS MAY BECOME STRONG TO MARGINALLY SEVERE WITH STRONG WINDS THE MAIN THREAT. HEAVY RAIN MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES THROUGH THE PERIOD WITH BEST CHANCES FOR STORMS BEING ACROSS THE OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE. MOST STORMS SHOULD REMAIN BELOW SEVERE LEVELS. HOWEVER...A FEW STRONG STORMS WILL BE POSSIBLE WITH THE MAIN THREAT FROM STRONGER STORMS BEING STRONG GUSTY WINDS AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 2, 3:13 PM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
313 PM CDT TUE AUG 2 2016
OKZ003-022100-
BEAVER OK-
313 PM CDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAVER COUNTY UNTIL
400 PM CDT...
AT 313 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTHWEST OF BOYD...OR 19 MILES SOUTH OF LIBERAL...MOVING
SOUTHEAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BEAVER...ELMWOOD...BRYANS CORNER...MOCANE...BALKO...TURPIN...
FLORIS AND BOYD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3688 10047 3660 10041 3650 10057 3650 10084
3664 10096 3685 10095 3687 10095 3689 10094
TIME...MOT...LOC 2013Z 297DEG 17KT 3676 10091
LGSpecial weather statement, Aug 2, 4:00 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 400 PM CDT TUE AUG 2 2016 OKZ003-022145- BEAVER OK- 400 PM CDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAVER COUNTY UNTIL 445 PM CDT... AT 359 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER FLORIS...OR 11 MILES NORTHWEST OF BEAVER...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BEAVER...FORGAN...MOCANE...FLORIS...BOYD AND TURPIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3662 10035 3665 10095 3700 10094 3700 10032 TIME...MOT...LOC 2059Z 235DEG 18KT 3690 10070 JC
Special weather statement, Aug 2, 5:02 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 502 PM CDT TUE AUG 2 2016 TXZ016-022245- DEAF SMITH TX- 502 PM CDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DEAF SMITH COUNTY UNTIL 545 PM CDT... AT 501 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF BELLVIEW...OR 22 MILES NORTHWEST OF FRIONA. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOOTLEG. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3513 10304 3515 10275 3475 10270 3475 10304 TIME...MOT...LOC 2201Z 204DEG 4KT 3488 10298 JC
Special weather statement, Aug 2, 5:51 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 551 PM CDT TUE AUG 2 2016 TXZ011-022330- OLDHAM TX- 551 PM CDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OLDHAM COUNTY UNTIL 630 PM CDT... AT 551 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF VEGA. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VEGA...BOYS RANCH AND WILDORADO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3519 10250 3552 10242 3553 10216 3518 10217 TIME...MOT...LOC 2251Z 206DEG 3KT 3536 10234 JC
Special weather statement, Aug 2, 5:57 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
557 PM CDT TUE AUG 2 2016
TXZ002-022345-
SHERMAN TX-
557 PM CDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SHERMAN COUNTY UNTIL 645 PM
CDT...
AT 557 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTHEAST OF STRATFORD...MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STRATFORD AND TEXHOMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3650 10163 3613 10162 3609 10216 3639 10216
3650 10212
TIME...MOT...LOC 2257Z 207DEG 13KT 3629 10200
JCSpecial weather statement, Aug 2, 6:31 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 631 PM CDT TUE AUG 2 2016 TXZ011-030015- OLDHAM TX- 631 PM CDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OLDHAM COUNTY UNTIL 715 PM CDT... AT 631 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF WILDORADO...OR 10 MILES NORTHEAST OF VEGA...MOVING NORTHEAST AT 10 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VEGA...BOYS RANCH AND WILDORADO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3555 10249 3556 10216 3518 10217 3519 10256 TIME...MOT...LOC 2331Z 206DEG 11KT 3532 10226 JC
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:02 PM CDT | Special Weather Statement | AMA | Deaf Smith | 43 min |
| Aug 2, 5:51 PM CDT | Special Weather Statement | AMA | Oldham | 39 min |
| Aug 2, 5:57 PM CDT | Special Weather Statement | AMA | Sherman | 48 min |
| Aug 2, 6:49 PM CDT | Special Weather Statement | AMA | Dallam, Sherman | 41 min |
| Aug 1, 7:04 PM CDT | Special Weather Statement | AMA | Beaver | 41 min |
| Aug 1, 7:23 PM CDT | Special Weather Statement | AMA | Cimarron | 52 min |
| Aug 1, 7:43 PM CDT | Special Weather Statement | AMA | Texas | 47 min |
| Aug 1, 9:56 PM CDT | Special Weather Statement | AMA | Cimarron | 49 min |
| Aug 2, 2:29 PM CDT | Special Weather Statement | AMA | Beaver | 31 min |
| Aug 2, 2:30 PM CDT | Special Weather Statement | AMA | Texas | 30 min |
| Aug 2, 3:13 PM CDT | Special Weather Statement | AMA | Beaver | 47 min |
| Aug 2, 4:00 PM CDT | Special Weather Statement | AMA | Beaver | 45 min |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.